Alert archive / Oklahoma / Tornado Warnings in 2001
Tornado Warning 62, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 5, 2001, 6:56 PM CDT for Woodward County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 5, 2001, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:26 PM CDT | Hail 0.88 | Woodward, OK | |
| Jun 5, 7:34 PM CDT | Tornado F0 | Woodward, OK | This brief tornado was observed by a storm chaser causing no damage in a field in southwest Woodward County. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 052355 TOROKC OKC153-060030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 656 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 730 PM CDT * AT 656 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER WOODWARD...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE MOORELAND...QUINLAN AND WOODWARD TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3651 9953 3633 9949 3638 9890 3663 9896 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:56 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 5, 3:56 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 356 PM CDT TUE JUN 5 2001 BAROCLINIC ZONE RAMAINS MORE OR LESS STATIONARY ROUGHLY FROM KGAG...TO KICT...INTO MID MISSISSIPPI VALLEY. EXPECT BOUNDARY TO LIGHT UP ACROSS NORTHWEST OK...AND TO THE WEST AND NORTH OF THE AREA OVER THE NEXT FEW HOURS. WITH WEAKER CAP IN PLACE...ANTICIPATE CONVECTION WILL BE MORE WIDESPREAD THAN YESTERDAY. DESPITE WIDESPREAD STRATUS/CU...TEMPS HAVE WARMED TO THE MID 80S ACROSS THE AREA...WITH DEWPOINTS IN THE 70S...YIELDING CAPES AS HIGH AS 4000 J/KG PER SPC MESOANALYSIS. HIGHEST POPS FOR TONIGHT WILL BE ACROSS NORTH CENTRAL ZONES...WITH MODEST ISENTROPIC LIFT DEVELOPING OVER LOW LEVEL BOUNDAY. CONVECTIVELY REINFORCED FRONT EXPECTED TO PUSH FURTHER TO THE SOUTH ON WEDNESDAY...THUS HIGHER POPS WILL BE CONFINED TO THOSE AREAS FOR TOMORROW. AFTER TONIGHT...FORECAST IS COMPLICATED BY THE PRESENCE OF TROPICAL STORM ALLISON...CURRENTLY OVER THE NORTHWEST GULF. ANY DIRECT EFFECT ON OUR WEATHER...IF ANY AT ALL...WILL BE MORE LIKELY ACROSS THE EXTREME SOUTHEAST PORTION OF THE CWA. OF MORE CONCERN FOR OUR AREA IS THE ALTERING OF UPPER AIR AND SURFACE PATTERNS EXPECTED TO BE BROUGHT ABOUT BY THIS SYSTEM...WHICH IS MAKING A DIFFICULT FORECAST OF THE POSSIBILITY OF CONVECTION FIRING OFF THE HIGH PLAINS...AND RIDING NORTHWEST FLOW INTO OUR PART OF THE WORLD LATER IN THE WEEK. ANY DISRUPTION IN TERMS OF MOISTURE RETURN...OR THE UPPER LEVEL FLOW PATTERN...WILL UNDOUBTEDLY HAVE AN IMPACT ON WHETHER ANY CONVECTION CAN MAKE IT INTO OUR AREA. HOWEVER...WITH PERSISTENT UPSLOPE FLOW DEVELOPING OVER THE HIGH PLAINS...AND NORTHWEST FLOW SETTING UP OVER OUR AREA...WILL GO AHEAD AND INTRODUCE POPS FOR THIS WEEKEND... MAINLY WITH NOCTURNAL AND/OR MORNING WORDING. NEW PACKAGE WILL CONTINUE A WARMING TREND THROUGH THE EARLY PART OF NEXT WEEKEND...AS MEDIUM RANGE MODELS GENERALLY IN AGREEMENT ON GRADUALLY BUILDING MID AND UPPER LEVEL RIDGE OVER THE AREA. ALONG THOSE LINES...WILL KEEP THE LAST 2 DAYS OF THE EXTENDED DRY. LANE OKC 69 82 65 84 / 40 30 20 20 HBR 67 84 64 85 / 40 30 20 20 SPS 69 86 67 87 / 30 40 20 20 GAG 59 83 59 87 / 40 20 20 20 PNC 64 82 63 85 / 60 20 20 20 DUA 71 85 66 84 / 20 40 30 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 5, 1:00 PM CDT, 5 hours 56 minutes before
OKZ004>048-050>052-TXZ083>090-052030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT TUE JUN 5 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT... OVER PARTS OF WESTERN AND NORTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO LAWTON... TO SEYMOUR. LARGE HAIL WILL BE THE MAIN THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF A NEARLY STATIONARY FRONT ACROSS NORTHWEST AND WEST CENTRAL OKLAHOMA. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON... NEAR AND JUST AHEAD OF A DRY LINE AS IT MOVES EAST FROM WEST TEXAS TOWARD THE WESTERN BORDER OF OKLAHOMA. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE THUNDERSTORMS. HOWEVER...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY LATE THIS AFTERNOON INTO THE EARLY EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. THUNDERSTORMS MAY ORGANIZE INTO A LINE THIS EVENING...AND BUILD SOUTH AND EAST TOWARD CENTRAL AND SOUTHWEST OKLAHOMA... BUT THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS THROUGHOUT THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EARLY TONIGHT. 30
Local storm report, Jun 5, 3:56 PM CDT, 3 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM TALOGA OK .75 INCH HAIL
06/05/01 DEWEY RPTD BY PUBLIC
1145 PM CAMARGO OK 1.00 INCH HAIL
06/04/01 DEWEY RPTD BY PUBLIC
1130 PM ROLL OK 1.75 INCH HAIL
06/04/01 E ROGER MILLS RPTD BY PUBLIC
TLLocal storm report, Jun 5, 5:42 PM CDT, 1 hour 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT TUE JUN 05 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM 14 NE CAMP HOUSTON OK 1.00 INCH HAIL
06/05/01 WOODS RPTD BY PUBLIC.
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 36 min |
| Jun 4, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 35 min |
| Jun 4, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 35 min |
| Jun 4, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 4, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 39 min |
| Jun 4, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 40 min |
| Jun 4, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jun 4, 9:06 PM CDT | Tornado Warning | OUN | Roger Mills | 29 min |
| Jun 4, 9:36 PM CDT | Tornado Warning | OUN | Roger Mills | 39 min |
| Jun 4, 9:40 PM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 4, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 61 min |
| Jun 4, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 51 min |
| Jun 4, 10:28 PM CDT | Tornado Warning | OUN | Roger Mills | 47 min |
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 49 min |
| Jun 4, 11:08 PM CDT | Tornado Warning | OUN | Roger Mills | 52 min |
| Jun 4, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 63 min |
| Jun 4, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| Jun 4, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 4, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| Jun 5, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 47 min |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 5, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 23 min |
| Jun 5, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 40 min |
| Jun 5, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 30 min |
| Jun 5, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 40 min |
| Jun 5, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 26 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 31 min |
| Jun 5, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 44 min |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 38 min |
| Jun 5, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 5, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 63 min |
Nearby
Tornado Warnings in Oklahoma, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.